Amlodipine edema

Common Questions and Answers about Amlodipine edema

norvasc

my medication: 150mg Ranitidine 2x daily 2.5mg Amlodipine 2xdaily 40 mg Lasix once daily approx. 6mg Vioxx (Rofecoxib) 2xdaily Help, pls. I am a 61 year old female. I am retaining more fluid (pitting edema), for ex. in my feet, around my ankles, especially also below my knee. And when I press down also on my lower arms, the indentation stays. My weight increased about 1 yr. ago from 54 kg to 60 kg within maybe a week (it was suddenly).
I looked up the side effects of the Amlodipine and came up with the Edema being a side effect. I just started drinking alot more water to try to stop it, but it doesn't seem to change. I can't feel any discomfort, and once I sit down in my recliner with no socks, it goes down within an hour or so, but it still worries me, especially with the other listed causes of edema. I had a Cardioligist but he released me to my family Dr. since my only real issue is high BP.
And now I have reading different post, and comments by different people on here, and was wondering about the swelling myself. I am on Amlodipine, and Hydrochlorot. I am exhausted most of the time, definitely overweight, and seem to be gaining by the day. My doctor doesn't seem to be able to give me a better outcome on what is going on with me. And on top of all that I hurt everywhere, and all over. Sometimes to the point of tears.
Azor (amlodipine and olmesartan) is usually indicated for treatment of high blood pressure. Moderate food interaction with Azor may be seen with high dietary intake of potassium, especially salt substitutes. The consumption of grapefruit juice may also slightly increase plasma concentrations of amlodipine. However, data have been conflicting and it is recommended that side effects of amlodipine excess such as headache, hypotension, tachycardia, and edema is monitored regularly.
Hi, the commonest side effect with amlodipine is peripheral edema. If troublesome, discuss your symptoms with your consulting doctor he may change the dose or the medications. Regards.
Edema is a common side effect of the Norvasc and a low dose thiazide diuretic will take care of the swelling and also help the BP.
amlodipine, Victrelis (boceprevir) Boceprevir may increase the blood levels and effects of amLODIPine. This can increase the risk of serious side effects such as irregular heart rhythm, fluid retention, swelling, heart failure, and excessively low blood pressure. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications.
It could be peripheral edema Common Causes Foot, leg, and ankle swelling is common with the following situations: Prolonged standing Long airplane flights or automobile rides Menstrual periods (for some women) Pregnancy -- excessive swelling may be a sign of preeclampsia, a serious condition sometimes called toxemia, which includes high blood pressure and swelling Being overweight Increased age Injury or trauma to your ankle or foot Swollen legs may be a sign
Abnormal buildup of fluid in the ankles, feet, and legs is called edema. swelling may affect both legs and may include the calves or even the thighs. Because of the effect of gravity, swelling is particularly noticeable in the lower part of the body. The Causes Foot, leg, and ankle swelling is common with the following Being overweight, Blood clot in the leg, Increased age, Leg infection, Veins in the legs that cannot properly pump blood back to the heart.
If they are confident this was vasospasm, it would like benefit you to be taking a long acting nitrate like isordil or imdur or an calcium channel blocker like amlodipine or diltiazem to help to prevent spasm. I hope this helps.
A couple of the more common ones are constipation, headache and leg edema (swelling). I could not tolerate Beta Blockers so was switched to a CCB. Unfortunately, it eventually stopped working but for awhile gave me my life back. I had way more energy compared to the beta blocker. The only side effect I had was being unable to drink red wine (gave me a vicious headache).
There are theoretical differences between calcium channel blockers so if one isnt working another, such as amlodipine or verapamil may be more helpful in controlling your syptoms. Spasms usually are self limiting, but some people can have severe enough spasm to actually cause heart attacks. The best preventions is to be maximum agents like calcium channel blockers and nitrates. Im unsure of what rhythm you had and cannot commment.
I have tried atenolol, but makes me sooooo tired, I am also tired on Bystolic not as much. Could the Bystolic be causing circulatory problems? No edema to feet or ankles but, some to medial knees. Thank you. This discussion is related to <a href='http://www.medhelp.org/posts/show/459958'>Side effects of Bystolic</a>.
Amlodipine, Benazepril, Bumetanide, Carvedilol, Digoxin, Dipyridamole, Doxazosin, Enalapril, Hydralazine, Lisinopril, Losartan, Metoprolol and Hydrochlorothiazide, Nifedipine, Procardia XL, Propafenone, Ramipril, Sotalol and Verapamil. At any rate, he should discuss this with his doctor.
I had more tests and will get the results next week (B12, folate, ANA, RF, TSH, SSA, SSB. I also wear compression socks (only up to my knee) for edema, and during the cold weather I wear warm socks on my feet, also - sometimes TWO socks on my left foot for the pain. If anyone can offer any suggestions, I'd love to hear them. Thanks!
TIA Nov 15th 2009. Like most of you or your significant others I too had a TIA but mine included a Hemorrhagic stroke w/it. I am the typical looking stroke victim or heart attack waiting to happen. I am significantly over weight, but the doctors to a one keep telling me I am too young too good a shape (? see above) 41 to have a stroke. My wife is tired of hearing it from every single doctor I have seen.
MedHelp Health Answers